MAUDE Adverse Event Report: SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.Investigation summary.Visual inspection: the cercl-passer dia 46 min-invasive (p/n: 03.221.010, lot #: 1643613) was returned and received at us cq.Upon visual inspection, it was observed that the laser weld to hold between the axle button and handle was broken dur to which the device felled apart.The distal tip of the left handle with tube was observed to be deformed.The etch on the device started to fade but have no impact on the device functionality.No other issues were identified with the returned device.Functional test: a functional test was not performed as the device was fell apart and cannot be hold together because of the broken weld.Can the complaint be replicated with the returned device? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Cerclage guide instrument r23 mm.Complaint confirmed? yes, the tip of the device received was deformed.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the cercl-passer dia 46 min-invasive (p/n: 03.221.010, lot #: 1643613).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 03.221.010, lot number: 1643613, manufacturing site: (b)(4), release to warehouse date: april 25, 2007.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during an unknown procedure, the cerclage passer did not contact correctly.The procedure was successfully completed using a conventional one-way passer.There was a surgical delay of ten (10) minutes.There is no further information available.Unknown cerclage cable (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) cerclage passer, dividable forceps, small.This is report 1 of 1 for (b)(4).

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11077169
Report Number8030965-2020-09982
Device Sequence Number14136106
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number1643613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE